Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 256, NWS Dodge City, KS

September 18, 1995Trego County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Sep 18, 1995, 5:58 PM CDT for Trego County, Kansas. It was in force for 32 min.

The area

The counties it named.

The facts

Issued
Sep 18, 1995, 5:58 PM CDT (22:58 UTC)
Expired
Sep 18, 1995, 6:30 PM CDT
In force
32 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Trego County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1995-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1995-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
274 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 182258 RRA
SVRDDC
KSC195-182330-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
558 PM CDT MON SEP 18 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  630 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST CENTRAL KANSAS
 
   ...NORTHERN TREGO COUNTY
 
AT 555 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH
OF WAKEENEY MOVING SLOWLY NORTH AT 5 MPH. THE STORM WILL MOVE ALONG
HIGHWAY 283 NORTH OF WAKEENEY. HAIL UP TO 1 INCH IN DIAMETER AND VERY
HEAVY RAINFALL CAN BE EXPECTED WITH THIS STORM.
 
PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IN A STURDY
BUILDdING. DO NOT STAY NEAR WINDOWS.
 
PARKIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:36 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 18, 3:36 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
335 PM CDT MON SEP 18 1995

ADAP SHOWS MSTR CONVERG ALONG TROF LINE IN EXTRM WRN KS WITH LITTLE
OR NO CAP. ATM DESTBLZG RAPIDLY WITH SUNSHINE BREAKING OUT OVER SWRN
KS AHEAD OF TROF. LIS OF -6 TO -8 WITHIN MSTR AXIS ALSO AHD OF TROF.
30K LOW LVL JET FROM S TO ENHANCE MSTR CONVG AND LIFT ALONG BNDRY AND
WITH H5 TEMPS ALSO COOLG TO GIVE A GOOD CHANCE OF SVR BREAKING OUT
FROM EHA AREA AND OTHER AREA NEAR DDC AND EAST IN MSTR AXIS AND WKG
CAP. 88D SHOWS 50 DBZ ECHOES ALREADY NEAR DDC. TROF LINE THRU GCK BY
08Z AND DDC BY 11Z. FROPA GCK 15Z AND DDC 18Z WITH FALLING TEMPS DURG
AFTN. SECONDARY VORT THRU SWRN KS TNGT WITH MORE TSTRMS AHD OF FRONT
THRU EARLY PM ON TUES.

KRUSE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 6:31 PM CDTFlash Flood WarningDDCTrego59 min
Sep 18, 6:31 PM CDTSevere Thunderstorm WarningDDCTrego59 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.